Thunderstorm Wind, Redwood
- When
- June 16, 4:30 PM CST
- Where
- Redwood County, 3 mi SSW of Clements
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.340, -95.073
Three to four inch diameter tree branch felled.
Another round of warm frontal induced severe weather.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MPX wrote it up.
Another round of warm frontal induced severe weather.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 16, 2:51 PM CST, 1 hour 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 351 PM CDT SAT JUN 16 2007 .DISCUSSION... DVLPG WARM FRONT EVIDENT ON SATELLITE PICS AND SURFACE DATA PLOTS ACRS NORTHERN NEBRASKA INTO IOWA. THIS FRONT IS EXPECTED TO MOVE NORTH ACROSS SOUTHERN MN OVERNIGHT BRINGING PWAT VALUES FROM 1.1 TO 1.6 INCHES AFTER MIDNIGHT. THIS WILL MEAN A FAIRLY DECENT SHOT AT SOME PRECIPITATION OVERNIGHT FOR MOISTURE STAVED PORTIONS OF SOUTHERN MINNESOTA. THE WARM FRONT MOVES INTO NORTHERN MN ON SUNDAY AS A SEASONALLY DEEP SURFACE LOW MOVES INTO EASTERN NORTH DAKOTA BY MIDDAY. SURFACE WINDS SHOULD REALLY PICK UP AFTER SUNRISE SUNDAY AND WIND SPEEDS MAY BE ENOUGH FOR A WIND ADVISORY. LATER SHIFTS WILL NEED TO MONITOR. AFTER SUNDAY...COLD AIR PUSHES IN BEHIND COLD FRONT THAT IS EXPECTED TO SWEEP ACROSS MN BY LATE MONDAY MORNING LEAVING OUR CWA WITH 1000-500 MB THICKNESSES THAT ARE 210 METERS LOW THAN THOSE ON SUNDAY BY TUESDAY. && .AVIATION.../18Z TAF ISSUANCE/ QUASI-STATIONARY PRESENTLY STRETCHING FROM A KBKX TO KLSE LINE. BOUNDARY WILL BEGIN TO MIGRATE NORTH AS A WARM FRONT AFTER 00Z...AND PROCEED TO A KVVV TO KMSP LINE BY 06Z. SHRA AND TSRA WIL DEVELOP ALONG AND JUST SOUTH OF THE FRONT...IN CONJUCTION WITH THE PASSAGE OF A MID LEVEL TROUGH BEGINNING ACROSS WESTERN MN LATE THIS AFTN...AND CONTINUING INTO EAST CENTRAL MN BY 09Z. VFR CONDITIONS WIL CONTINUE OVR EASTERN TAFS UNTIL 04-08Z...WITH MVFR CONDITIONS UNTIL 07Z...AND BACK TO VFR CONDITIONS THEREAFTER. SOUTHERLY WINDS WILL INCREASE MARKEDLY OVR ALL MN ZONES BY 15Z. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 513 AM CDT SAT JUN 16 2007 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171015- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 513 AM CDT SAT JUN 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH MUCH OF THE MORNING AND EARLY AFTERNOON HOURS ACROSS MAINLY SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN. SEVERE WEATHER IS NOT EXPECTED...BUT SOME OF THE STRONGER STORMS COULD PRODUCE HEAVY DOWNPOURS THAT COULD LEAD TO PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS. EXERCISE CAUTION IF YOU ENCOUNTER A FLOODED ROADWAY...AND REPORT THE FLOODING IMMEDIATELY TO LOCAL LAW ENFORCEMENT. ADDITIONAL THUNDERSTORMS MAY DEVELOP DURING THE LATE AFTERNOON AND EVENING HOURS ACROSS PORTIONS OF WESTERN MINNESOTA. A SLIGHT RISK OF SEVERE WEATHER EXISTS TO THE WEST OF A LINE FROM MONTEVIDEO TO LONG PRAIRIE...WITH LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A GREATER CHANCE FOR MORE WIDESPREAD SEVERE WEATHER EXISTS SUNDAY NIGHT AND INTO MONDAY MORNING...AS A COLD FRONT SWEEPS EASTWARD ACROSS THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING OVER THE CENTRAL AND EASTERN DAKOTAS. PORTIONS OF WEST CENTRAL MINNESOTA APPEAR MOST LIKELY TO RECEIVE SEVERE WEATHER...ALTHOUGH AT THIS TIME...LOCATIONS TO THE NORTH AND WEST OF A LINE FROM REDWOOD FALLS TO CAMBRIDGE ARE IN THE SLIGHT RISK AREA. ONCE AGAIN...LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE MAIN SEVERE WEATHER THREATS. ISOLATED SEVERE THUNDERSTORMS MAY ALSO OCCUR OVER PORTIONS OF WEST CENTRAL WISCONSIN DURING THE EARLY AFTERNOON HOURS MONDAY...BEFORE THE COLD FRONT FULLY PASSES THE AREA. LOCATIONS THAT COULD SEE THESE STORMS ARE TO THE EAST OF A LINE FROM ELLSWORTH TO RICE LAKE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED SUNDAY NIGHT AND MONDAY MORNING OVER PORTIONS OF WESTERN AND CENTRAL MINNESOTA. SEVERE WEATHER MAY ALSO OCCUR LATER TONIGHT...AND AGAIN ON MONDAY AFTERNOON...BUT THE NEED FOR WIDESPREAD ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KAT
The Minneapolis radar (KMPX), 132 km away, was scanning. The volume nearest the first event began at 22:29 UTC.
3 thunderstorm wind, 2 hail, 2 funnel cloud. Local standard time, as filed.
Three to four inch diameter tree branch felled.
Large trees down, along with numerous branches from 3 inches to 15 inches in diameter.
Funnel cloud was in dissipation stage.
Funnel cloud tracked by several spotters.
Four to six inch diameter branches down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2007Every state in 2007This day in weather historyWarnings in Minnesota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46787, 46789, 46784, 46759, 46786, 46777, 46792.